MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CKMB SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CKMB SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8058232
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
An investigation by ortho clinical diagnostics (ortho) determined higher than expected vitros ckmb results were obtained from two different patient correlation samples using vitros ckmb slide lot: 4915-0261-6318 when compared to vitros ckmb results obtained from the same samples using vitros ckmb slide lot: 4917-0264-0605.The correlation samples were tested on the same vitros 4600 chemistry system.Correlation sample12 vitros ckmb slide lot: 4915-0261-6318 result of 18 u/l vs.The vitros ckmb slide lot: 4917-0264-0605 result of 4 u/l correlation sample14 vitros ckmb slide lot: 4915-0261-6318 result of 35 u/l vs.The vitros ckmb slide lot: 4917-0264-0605 result of <14 u/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher-than-expected vitros ckmb results were obtained as part of an ortho investigation and were not reported.There was no allegation of patient harm as a result of this event.This report is number two of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number: (b)(4).
 
Additional Manufacturer Narrative
An investigation by ortho clinical diagnostics (ortho) determined higher than expected vitros ckmb results were obtained from two different patient correlation samples using vitros ckmb slide lot: 4915-0261-6318 when compared to vitros ckmb results obtained from the same samples using vitros ckmb slide lot: 4917-0264-0605.The correlation samples were tested on the same vitros 4600 chemistry system.The most likely assignable cause of the event is a known limitation of the vitros ckmb slide assay manufactured from coating 0261.Correlation samples 12 and 14 had elevated vitros ck results when compared to the vitros reference interval for males of 55-170 u/l.Correlation sample 12 had a vitros ck result of 823 u/l and correlation sample 14 had a vitros ck result of 4588 u/l.Ortho initially opened an investigation (trackwise (b)(4) on 05 november 2020 for this issue.The investigation determined that field action was required and this was classified as a class ii recall by the us fda on 22 december 2020 (fda reference: z-0770-2021, res 87028).On 10 october 2023, an extension of the december 2020 class ii recall was opened (windchill pqi0001700) and further investigation determined the potential for falsely elevated creatine kinase mb results when using lots of vitros chemistry products ckmb slides manufactured from coating 0261.Per technical support communication cl2023-244 (october 2023), per the vitros ckmb slides instructions for use (ifu) "principals of the procedure" section, the spread layer of the ckmb slide contains goat antihuman ck-mm antibodies, which inhibit ck-mm (muscle) activity and ~50% of the ck-mb (heart) activity.The remaining ck activity represents 50% of the total ck-mb isoenzyme activity plus any ck-bb (which is relatively rare).Per the current vitros ckmb slides ifu "known interferences" section, a total ck activity greater than 1000 u/l may result in falsely elevated ck-mb results.It is limited at 1000 u/l by design, which is due to the level of goat antihuman ck-mm antibodies added during manufacturing.Samples with total ck >1000 u/l should be diluted prior to analysis.Therefore, ck will not typically impact vitros ckmb results below the ck result of 1000 u/l.Ortho clinical diagnostics (quidelortho) has confirmed the issue and determined that lots manufactured from coating 0261 of vitros ckmb slides do not adequately inhibit ck-mm up to a total ck >1000 u/l (as stated in the ifu).Based on vitros ckmb quality control results processed on the date of the event, there was no indication that vitros ckmb slide lot: 4915-0261-6318 had a systemic performance issue that would have contributed to the event.Since the event occurred in may 2024, it is not possible to assess the performance of vitros j46001070 at the time of the event.No diagnostic within-run precision testing was performed at the time of the event, therefore, an unknown performance issue with j460010170 cannot be completely ruled out as contributing to the event.

Brand Name
VITROS CHEMISTRY PRODUCTS CKMB SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key23357690
Report Number1319809-2025-00084
Device Sequence Number21050570
Product Code JHS
UDI-Device Identifier10758750004294
UDI-Public(01)10758750004294(17)250401(11)230401(10)491502616318
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Catalogue Number8058232
Device Lot Number4915-0261-6318
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Initial Report FDA Received Date10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown